Incredibly itchy rash on scrotum and buttocks/anal area
Hello! I find this incredibly embarrassing, but since I have been having sex with my (now) wife for the past 2 years, I've struggled with this horribly itchy rash on one side of my scrotum, down through my crotch, into the buttocks crack and around the anus. On the scrotum, it's raised/red and itchy as can be.
Almost reflexively, I scratch the itches when no one is around. It tends to have a white substance covering it that I try to clean off. I'm really very particular about keeping clean down there.
I went to the doctor once a year ago and he thought it was fungal (he *barely* looked at it) and I followed his directions for the entire time of keeping it dry and applying an anti-fungal cream. It really only got worse. Oh, I also tried over the counter jock itch creams for a 2 week period too. The only effect those had was to make it dry and feel like it was burning. I decided to try cortizone about a year ago and it goes away after a week, then comes RIGHT back in about 5 days. I've been applying cortizone on and off and struggling with this going away, coming back thing, but it's driving me mad!
Also, I don't like that white oozy stuff (it's not visible unless I scratch it or use a dark towel on that area). It makes me think I've got something gross.
Will long term use of cortizone hurt me? Is that the right approach to these symptoms? Please also note that I also have chronic eczema on different parts of my body (eyelids, belly button, ears, elbows). I hate this, I never had eczema until the past 2 or 3 years. Is this crotch stuff eczema then, but just in a moister part of my body?
Any advice or things I should try would be greatly appreciated. I'm so embarrassed about this and it also makes me feel less sexy with my wife when my crotch and anus itch so much.
Your rash is almost certainly eczema, not fungus. Eczema looks and behaves just as you describe. It is safe to use a cortisone preparation chronically on the scrotum, as long as it's mild enough. A dermatologist can recommend one, or else you can ask your Primary Physician to have yo try 2 1/2% hydrocortisone. Yes, it will come back once you stop, at which point you should start it again. The "white stuff" is tissue fluid from rubbing. This is not catchy. Time to treat it and stop being embarrassed and uncomfortable.
I know exactly how you feel. I have had the same thing in the same exact spot since I was around 10 years old. I am 18 now. I've had a doctor look at it before. They said it was a strep rash. It seems more like eczema to me. The treatment the doctor had me on made the rash feel a little better but didn't get rid of it. I stopped using the treatment a long time ago. I really want to have a doctor check it out again. I believe it is eczema like the doctor said. I also have eczema on my elbow. It is weird how some people can have the same symptoms.
I have suffered for many years with similar problem.I was around fourteen when it started and it got worse over the years.The scrotum becomes scaly. I very frequently washed it off and the scrotum becomes too thin. It get covered with thick scales like a wound get covered. If I peel it off blood might come. Washing it patiently was the method I adopted.
One day I went to a medical collage in India where the treatment is free.He wrote the medicine immediately and it costed me only Rs 6.(equals 12 cents) and my problem got solved. What was that magic pill. It was riboflavin (vitamin B2). I had no other skin problem except this one. May be this information will be helpful.
This is a bit of a wierd problem. Every now and then throughout my life there would be maybe a day or two once every month or two where i would be experiencing a very annoying itching rash in my anal area... This would usually be taken care of by wiping the area with toilet paper, and it would leave me alone.. I'd also wash the area very well with warm water in the shower later that night, or morning, or whenever i needed to. Recently, it's been almost an occuring thing. I spoke with my girlfriend about it, and we decided that i should possibly see a doctor. I was on another site that displayed some causes, and things like Caffine, chocolate, nuts, and some dairy products, all of those I consume heavily. I've been working at a coffeeshop for the past 4 months or so, and it's only really been this annoying since the beginning of July.. Upon using a mirror to examin the area, it's constantly red, and it is rather painful. It doesn't hurt to take a bowel movement, but after passing gas i usually experience the itching or burning later.. Could this possibly be an early sign of lactose intolerance perhaps? I've increased my consumption of dairy products since working at the coffeeshop. I'm really not sure what to make of all this, and I would like to have at least an oppinion, or suggestion on the matter without paying a fortune to a doctor to be told i need to stop drinking coffee or something.. Thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.